Alert archive / Minnesota / River Flood Warnings in 2008

River Flood Warning 27, NWS Grand Forks, ND

October 18, 2008Polk County, Minnesota; Grand Forks County, North Dakota

NWS Grand Forks, ND issued this river flood warning at Oct 18, 2008, 9:06 AM CDT for Polk County, Minnesota; Grand Forks County, North Dakota. It took effect at Oct 18, 2008, 1:00 PM CDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2008, 9:06 AM CDT (14:06 UTC)
In effect from
Oct 18, 2008, 1:00 PM CDT
Expired
Oct 20, 2008, 9:05 AM CDT
In force
44 hr
Issued by
NWS Grand Forks, ND
Flood severity
Minor

Counties Polk County, MN, Grand Forks County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 46 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River of the North at Grand Forks (EGFM5). The gauge peaked at 27.79 ft at Oct 19, 2008, 3:00 AM CDT.

actionminormoderate30354010/1810/1910/2010/21
Action stage
27 ft
Minor stage
28 ft
Moderate stage
40 ft
Major stage
46 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05082500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFGF 181406
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
906 AM CDT SAT OCT 18 2008

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... 

  THIS IS A NEW WARNING FOR THE RED RIVER AT EAST GRAND FORKS 
  AFFECTING POLK AND GRAND FORKS COUNTIES
  

.THE RED RIVER AT EAST GRAND FORKS CONTINUES TO SLOWLY RISE AND HAS
RISEN JUST ABOVE FLOOD STAGE. BASED ON FLOWS FROM THE RED LAKE AND
POINTS SOUTH OF EAST GRAND FORKS THE RED RIVER IS NEAR CREST NOW AND
WILL STAY ABOVE FLOOD STAGE FOR A DAY OR TWO.

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.


SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC119-NDC035-181706-
/O.NEW.KFGF.FL.W.0027.081018T1800Z-081022T0300Z/
/EGFM5.1.ER.081018T1800Z.081020T0600Z.081021T1500Z.NO/
906 AM CDT SAT OCT 18 2008

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RED RIVER AT EAST GRAND FORKS.
* FROM THIS AFTERNOON TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:00 AM SATURDAY THE STAGE WAS 28.03 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 28.5 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY TUESDAY MORNING.


$$
3 follow-up statements
000 
WGUS83 KFGF 181435
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
935 AM CDT SAT OCT 18 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...

  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  WILD RICE RIVER (MN) AT HENDRUM AFFECTING NORMAN COUNTY
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

 
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT OSLO AFFECTING POLK...GRAND FORKS...MARSHALL AND WALSH
  COUNTIES
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT EAST GRAND FORKS AFFECTING POLK AND GRAND FORKS 
  COUNTIES
  
.A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE RED RIVER AT EAST 
GRAND FORKS AS THE RIVER SLOWLY RISES ABOVE THE 28 FOOT FLOOD
LEVEL. THE RIVER IS NEARING CREST...WILL REMAIN BETWEEN 28.0 AND
28.5 TODAY INTO SUNDAY...THEN FALL BACK BELOW FLOOD STAGE BY 
TUESDAY MORNING.

THE RED RIVER AT FARGO CONTINUES TO SLOWLY FALL AND HAS DROPPED
BELOW THE MODERATE FLOOD LEVEL. AT OSLO THE RED RIVER CONTINUES
TO SLOWLY RISE AND IS FORECAST TO RISE ABOVE FLOOD STAGE BY
SUNDAY MORNING.

ELSEWHERE...IN MINNESOTA THE SOUTH BRANCH OF THE BUFFALO RIVER NEAR
SABIN CONTINUES TO FALL AND IS EXPECTED TO DROP BELOW FLOOD STAGE
LATE SUNDAY. ON THE BUFFALO RIVER NEAR DILWORTH THE RIVER
CONTINUES TO FALL AND IS FORECAST TO REMAIN ABOVE FLOOD STAGE THE
NEXT SEVERAL DAYS.

THE RIVER FLOOD WARNING FOR THE MINNESOTA WILD RIVER RIVER AT
HENDRUM HAS BEEN CANCELLED AS THE RIVER HAS FALLEN BELOW FLOOD STAGE.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH 7AM SUNDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-200235-
/O.EXT.KFGF.FL.W.0021.000000T0000Z-081022T0600Z/
/FGON8.2.ER.081012T1250Z.081017T0645Z.081021T1800Z.NO/
935 AM CDT SAT OCT 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM SATURDAY THE STAGE WAS 24.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY EARLY AFTERNOON.
* IMPACT STATEMENT(S) - AT 24.0 FEET, FARGO...2ND STREET CLOSES 
  BETWEEN 1ST AND 3RD AVENUE NORTH FOR CONSTRUCTION OF TEMPORARY DIKE
  THAT PROTECTS CITY HALL IF THE RIVER IS FORECAST TO RISE ABOVE 31 
  FEET.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/19  10/20  10/21  10/22  10/23  10/24  10/25

RED RIVER
  FARGO             22.8   20.8   18.6   17.1   16.4   16.1   15.9

$$

MNC119-NDC035-200234-
/O.CON.KFGF.FL.W.0027.081018T1800Z-081022T0300Z/
/EGFM5.1.ER.081018T1800Z.081020T0600Z.081021T1500Z.NO/
935 AM CDT SAT OCT 18 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT EAST GRAND FORKS.
* FROM THIS AFTERNOON TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:00 AM SATURDAY THE STAGE WAS 28.0 FEET. 
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...NEARING CREST NOW. EXPECT TO SLOWLY RISE TO BETWEEN 28.1
  AND 28.5 FEET BY LATE SUNDAY. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY TUESDAY MORNING.
* IMPACT STATEMENT - AT 28.0 FEET, FLOOD WARNING STAGE...MINOR.
  BANK FULL STAGE.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/19  10/20  10/21  10/22  10/23  10/24  10/25

RED RIVER
  EAST GRAND FORKS  28.3   28.5   28.1   27.2   25.7   24.0   22.4

$$

MNC089-119-NDC035-099-200234-
/O.EXT.KFGF.FL.W.0026.081019T1200Z-081024T0600Z/
/OSLM5.1.ER.081019T1200Z.081021T0600Z.081023T1800Z.NO/
935 AM CDT SAT OCT 18 2008

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE RED RIVER AT OSLO.
* FROM SUNDAY MORNING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:15 AM SATURDAY THE STAGE WAS 25.3 FEET. 
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 27.0 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON.
* IMPACT STATEMENT - AT 28.0 FEET, NORTH DAKOTA APPROACH TO OLD HWY
  1 BRIDGE IS IMPASSABLE.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/19  10/20  10/21  10/22  10/23  10/24  10/25

RED RIVER
  OSLO              26.0   26.7   27.0   26.8   26.2   25.0   23.0

$$

MNC027-200234-
/O.EXT.KFGF.FL.W.0019.000000T0000Z-081020T0900Z/
/SABM5.2.ER.081012T0515Z.081015T1000Z.081019T2100Z.NO/
935 AM CDT SAT OCT 18 2008

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE SOUTH BRANCH BUFFALO RIVER AT SABIN.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:46 AM SATURDAY THE STAGE WAS 13.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW AFTERNOON.
* IMPACT STATEMENT - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER
  SCAR EAST OF GAGE.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/19  10/20  10/21  10/22  10/23  10/24  10/25

S. BUFFALO RIVER
  SABIN             12.3   11.5   11.0   10.6   10.3   10.0    9.8

$$

MNC027-200234-
/O.EXT.KFGF.FL.W.0020.000000T0000Z-081023T1200Z/
/DILM5.1.ER.000000T0000Z.081017T1000Z.081023T0000Z.NO/
935 AM CDT SAT OCT 18 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM SATURDAY THE STAGE WAS 19.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY EVENING.
* IMPACT STATEMENT - AT 20.0 FEET, MODERATE FLOOD STAGE.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/19  10/20  10/21  10/22  10/23  10/24  10/25

BUFFALO RIVER
  DILWORTH          17.8   16.2   14.2   12.6   11.6   10.8   10.1

$$

MNC107-181505-
/O.CAN.KFGF.FL.W.0025.000000T0000Z-081019T0000Z/
/HNDM5.1.ER.081014T1230Z.081016T1200Z.081018T0830Z.NO/
935 AM CDT SAT OCT 18 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE WILD RICE RIVER (MN) AT HENDRUM.
* AT  8:00 AM SATURDAY THE STAGE WAS 19.8 FEET. 
* FELL BELOW FLOOD STAGE AT  3:30 AM SATURDAY.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 19.0 FEET BY TOMORROW
  MORNING.
* IMPACT STATEMENT - AT 20.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/19  10/20  10/21  10/22  10/23  10/24  10/25

WILD RICE RIVER
  HENDRUM           19.0   17.7   15.8   13.6   11.2    9.3    8.0

$$
000 
WGUS83 KFGF 191349
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
849 AM CDT SUN OCT 19 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

 
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT EAST GRAND FORKS AFFECTING POLK AND GRAND FORKS 
  COUNTIES
 
. THE RED RIVER AT EAST GRAND FORKS IS AT ITS CREST. HIGH PRESSURE WILL
KEEP THE AREA DRY OVER THE NEXT TWO DAYS...ALLOWING THE RIVER LEVEL TO
BEGIN TO FALL EARLY IN THE WEEK.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH MONDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC119-NDC035-210149-
/O.EXT.KFGF.FL.W.0027.000000T0000Z-081021T1200Z/
/EGFM5.1.ER.081019T1633Z.081019T1800Z.081021T0000Z.NO/
849 AM CDT SUN OCT 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT EAST GRAND FORKS.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM SUNDAY THE STAGE WAS 27.7 FEET. 
* FLOOD STAGE IS 28.0 FEET. 
* IMPACT STATEMENT(S) - AT 28.0 FEET, FLOOD WARNING STAGE...MINOR.BANK
  FULL STAGE.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         10/20  10/21  10/22  10/23  10/24  10/25  10/26

RED RIVER
  EAST GRAND FORKS  28.0   27.9   27.3   26.2   24.5   22.6   20.9

$$
000 
WGUS83 KFGF 201405
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
905 AM CDT MON OCT 20 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT EAST GRAND FORKS AFFECTING POLK AND GRAND FORKS 
  COUNTIES.
 
.THE RED RIVER AT EAST GRAND FORKS IS EXPECTED TO CONTINUE A SLOW 
FALL.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH TUESDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC119-NDC035-201435-
/O.CAN.KFGF.FL.W.0027.000000T0000Z-081021T1200Z/
/EGFM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
905 AM CDT MON OCT 20 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE RED RIVER AT EAST GRAND FORKS.
* AT 8:30 AM MONDAY THE STAGE WAS 27.5 FEET. 
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE A SLOW FALL.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                TUE    WED    THU    FRI    SAT    SUN    MON
(MONTH/DAY)         10/21  10/22  10/23  10/24  10/25  10/26  10/27

RED RIVER
  EAST GRAND FORKS  27.4   26.8   25.8   24.2   22.4   21.0   20.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Oct 18, 4:30 AM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Oct 18, 4:30 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CDT SAT OCT 18 2008

.SHORT TERM...TODAY THROUGH MONDAY NIGHT.
PROGRESSIVE UPPER AIR PATTERN TO CONTINUE ACROSS NORTH AMERICA THIS
PERIOD. BOTH GFS AND CANADIAN OPERATIONAL MODELS ARE FASTER THAN
THEIR ENSEMBLE MEANS. APPEARS GFS HAS INITIALIZED A LITTLE COOL AND
MOIST OVER THE HIGH PLAINS TO THE WEST. WILL USE THE NAM FOR TEMPS
AND COMBINATION OF NAM AND GFS FOR OTHER FIELDS. SHOULD HAVE A GOOD
WARMUP TODAY ALONG WITH A GOOD PRESSURE GRADIENT.

PRECIPITABLE WATER RISES TO AROUND AN INCH TONIGHT. WILL KEEP TEMPS
RELATIVELY MILD.

COLD FRONT OVER SOUTHERN ALBERTA WILL SWEEP ACROSS THE REGION LATE
TONIGHT AND SUN MORNING. NAM WAS A LITTLE FASTER THAN THE GFS AND
WILL USE A COMPROMISE OF THE TWO MODELS. WILL KEEP LOW POPS FOR SUN
AFTERNOON AND SUN EVENING. COOL MON WITH HIGH PRESSURE OVER THE
AREA.

.LONG TERM...TUESDAY AND WEDNESDAY.
OPERATIONAL GFS IS FASTER THAN THE GFS ENSEMBLE WITH TROUGH AND
RIDGE OVER THE EASTERN PACIFIC AND WESTERN NORTH AMERICA
RESPECTIVELY. THIS MAKES THE GFS FASTER THAN THE ECMWF FOR TUE AND
WED. WILL USE THE ECMWF. UPPER LEVEL TROUGH WILL MOVE THROUGH HE
AREA LATE TUE AND WED. WILL KEEP POPS AS IS.

&&

.AVIATION...
CIGS AROUND 8 TO 9 THOUSAND FT OVER THE NORTHERN RED RIVER VALLEY
WAS MOVING EAST ABOUT 25 KNOTS. CLOUDS WERE EAST OF A NORTH SOUTH
ORIENTATED WARM FRONT AND SHOULD MOVE INTO NORTHEAST MN BY THIS
AFTERNOON. CIGS OF 25 TO 35 HUNDRED FT WILL BE POSSIBLE SUN MORNING
WITH FRONT MOVING THROUGH.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

HOPPES
Hazardous weather outlook, Oct 18, 6:55 AM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
655 AM CDT SAT OCT 18 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-191200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
655 AM CDT SAT OCT 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HOPPES

Nearby

River Flood Warnings in Minnesota, 2008River Flood Warnings in North Dakota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.